Hail, Noble
- When
- July 15, 3:45 PM EST
- Where
- Noble County, 0.53 mi E of Caldwell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.750, -81.510
Cold front moving across the upper Ohio Valley spawned a few strong to severe thunderstorms. Quarter-sized hail and wind damage to trees was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Cold front moving across the upper Ohio Valley spawned a few strong to severe thunderstorms. Quarter-sized hail and wind damage to trees was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 15, 3:07 PM EST, 38 minutes earlier.
Area Forecast Discussion National Weather Service Pittsburgh PA 407 PM EDT FRI JUL 15 2016 .SYNOPSIS... Cooler and drier weather is expected for the weekend before a front brings showers and thunderstorms Monday and Monday night. && .NEAR TERM /THROUGH SATURDAY/... So far this afternoon coverage of showers has been very isolated along a cold front moving across the region. Any showers and storms should come to an end by late evening with loss of daytime heating. Temperatures should be a bit cooler with the incoming airmass behind the front. Any chances for thunderstorms should be contained to the PA/WV/MD ridges Saturday afternoon. Daytime highs will likely be as cool as they have been over the last week, ranging from the mid 70s to the mid 80s. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... High pressure will keep the weather quiet Saturday night into Sunday night, with the next round of precipitation expected to arrive Monday into Monday night with a cold front. Have continued likely pops in all locations, although arrival of precipitation was moved up a slight amount. The development of southwesterly winds through the period will allow a return to temperatures a couple degrees above normal. && .LONG TERM /TUESDAY THROUGH FRIDAY/... A chance of thunderstorms will linger in the forecast Tuesday as the front shifts southeast. Through the rest of the week, surface high pressure will build as upper ridge dominates much of the United States. After slightly cooler temperatures Tuesday behind the front, highs will slowly climb through the week, approaching 90 degrees in many locations by Friday. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... A weak front will advance over the region today with general VFR persisting as convection coverage should remain isolated given limited upper support and drier air mixing to the surface. The increased pressure gradient and mixing will maintain WSW wind gusts to around 20kt this afternoon. Passage of the front is not expected to be decisive, and residual moisture may fuel some fog and stratus throughout the peri-dawn hours. A low confidence IFR forecast was thus included for more fog-prone terminals, and those along and south of the expected frontal position. .OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/... Restriction potential will return with a Monday cold front. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 255 AM EDT FRI JUL 15 2016 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-160700- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 255 AM EDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Pittsburgh radar (KPBZ), 140 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Local law enforcement reported trees down on Route 564.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2016Every state in 2016This day in weather historyWarnings in Ohio, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 648283, 648284, 648285.